North Dakota, 2005

Tornado in North Dakota, June 19, 2005

June 19, 2005 · NWS BIS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 19, 3:40 AM CST, 5 minutes earlier.

Area forecast discussion, Jun 19, 3:40 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
440 AM CDT SUN JUN 19 2005

.SHORT TERM...
TODAY THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION
CHANCES THROUGH THE PERIOD.

COLD FRONT CURRENTLY ACROSS CENTRAL NORTH DAKOTA FROM NEAR DEVILS
LAKE TO NEAR BISMARCK. SEVERE THUNDERSTORMS CONTINUE ALONG AND
BEHIND THIS FRONT WHERE THE THERMAL CAP HAS WEAKENED. WATCH REMAINS
IN EFFECT UNTIL 8 AM CDT OVER CENTRAL NORTH DAKOTA. THIS FRONTAL
BOUNDARY IS PROGGED TO MOVE EAST VERY SLOWLY...AND BY THIS EVENING
IT EXTENDS FROM SOUTHWESTERN ONTARIO ACROSS SOUTHEASTERN NORTH
DAKOTA AND INTO CENTRAL SOUTH DAKOTA. THE CAPE INSTABILITY IS VERY
HIGH ACROSS THE SOUTHEASTERN HALF OF THE STATE...AND WITH SOUTHWEST
FLOW ALOFT WILL SEE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON AND
TONIGHT. THE CHANCE OF SEVERE WEATHER WILL BE OF A CONCERN AGAIN
THIS AFTERNOON AND TONIGHT.

ON MONDAY SURFACE HIGH PRESSURE PUSHES INTO NORTHERN NORTH DAKOTA
KEEPING OUT THE CHANCE OF STORMS...WHILE THE SOUTHERN PART OF THE
STATE IS MORE UNSTABLE WITH HIGHER SURFACE DEWPOINTS AND CAPE VALUES
AROUND 500. ON TUESDAY THIS AREA OF HIGHER DEWPOINTS REACHES THE
WESTERN PART OF THE STATE ON THE WESTERN EDGE OF THE SURFACE
HIGH...AND THE CHANCE OF THUNDERSTORMS OVER THE WEST AND SOUTH
CONTINUES.

.LONG TERM...
WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE BUILDS INTO THE
NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL BRING A
SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY...AND
SATURDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

JV
Hazardous weather outlook, Jun 18, 4:17 AM CST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT SAT JUN 18 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
517 AM CDT SAT JUN 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
AS A COLD FRONT MOVES ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH
CENTRAL NORTH DAKOTA ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VINING

In the hours before

Local storm report, Jun 19, 1:51 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 AM CDT SUN JUN 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             RYDER                   47.92N 101.67W
06/19/2005  1.00 INCH        WARD               ND   TRAINED SPOTTER

            AIR FORCE REPORTS QUARTER SIZE HAIL BY MISSILE CREW AT
            RYDER.

&&

VROLLER
Local storm report, Jun 19, 2:02 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
302 AM CDT SUN JUN 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     HAIL             8 S MINOT               48.12N 101.30W
06/19/2005  1.75 INCH        WARD               ND   BROADCAST MEDIA

            RELAYED BY TOM SCHROEDER

&&

VROLLER
Local storm report, Jun 19, 2:04 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CDT SUN JUN 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND GST     RICHARDTON              46.88N 102.32W
06/19/2005  86 MPH           STARK              ND   CO-OP OBSERVER

            BROTHER SAILER AT ASSUMPTION ABBEY REPORTED 86 MPH GUST
            ON THEIR WIND EQUIP.

&&

VROLLER
Local storm report, Jun 19, 2:05 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
305 AM CDT SUN JUN 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     HAIL             14 S MINOT              48.03N 101.30W
06/19/2005  1.00 INCH        WARD               ND   TRAINED SPOTTER

&&

VROLLER
Local storm report, Jun 19, 2:24 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CDT SUN JUN 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TSTM WND GST     HAZEN                   47.30N 101.62W
06/19/2005  60 MPH           MERCER             ND   PUBLIC

&&

VROLLER
Special weather statement, Jun 19, 2:51 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
351 AM CDT SUN JUN 19 2005

NDZ017-018-031>033-040-041-043-044-190849-
ADAMS-BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-SLOPE-
STARK-
INCLUDING THE CITIES OF...DICKINSON...BOWMAN...WATFORD CITY...MOTT...
MEDORA...HETTINGER AND BEACH
351 AM CDT SUN JUN 19 2005

...SEVERE THUNDERSTORM WATCH EXPIRES FOR THE WESTERN THIRD OF THE
STATE...

SEVERE THUNDERSTORM WATCH NUMBER 497 HAS BEEN ALLOWED TO EXPIRE FOR
THE WESTERN THIRD OF THE STATE. DICKINSON...BOWMAN...AND HETTINGER
ARE NO LONGER IN THE WATCH.

THE WATCH REMAINS IN EFFECT UNTIL 5 AM CDT OR 4 AM MDT FOR MCLEAN AND
MERCER COUNTIES.

VINING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pierce

When
June 19, 3:45 AM CST to 3:56 AM CST
Where
Pierce County, 8 mi S of Silva
Rating
F1
Path length
3 mi
Path width
75 yd
Property damage
$250,000
Reported by
NWS STORM SURVEY
Coordinates
48.050, -99.917

Tornado touched down 8 miles south of Silva near Long Lake. It moved east-northeast and crossed into Benson County, Grand Forks NWS County Warning Area. Damage to high voltage transmission lines partly due to the tornado and partly due to 110 mph estimated wind gusts listed as a seperate entry.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyThe tornado archive for North Dakota, 2005Warnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451930.